MAUDE Adverse Event Report: VOLCANO ATHEROMED, INC. PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO ATHEROMED, INC. PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149K
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.This resulted in user error.During use in patient, the user ran the catheter inside the sheath, resulting in the foreign plastic material wedged in between the cutter head.Ifu states, the phoenix system must be off while advancing forward through the introducer sheath.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure after treatment, the manufacturer's catheter was stuck on the manufacturer's guide wire and was unable to be removed in a pin/pull fashion.During removal the manufacturer's catheter was run briefly in the sheath to track backwards off the manufacturer's guide wire but remained stuck; therefore, it was removed as a system.The procedure was completed with a non manufacturer's balloon with no patient injury reported.During the return product evaluation, foreign plastic material from the non manufacturer's introducer sheath was observed on the cutter head.This product problem is being submitted as concomitant usage due to the foreign plastic material observed on the manufacturer's catheter.There is potential for harm with recurrence.
 
Additional Manufacturer Narrative
Block h6: added investigation conclusion code 18.

Brand Name
PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO ATHEROMED, INC.
1530 o brien drive, suite a
menlo park CA 94025
Manufacturer (Section G)
VOLCANO ATHEROMED, INC.
1530 o brien drive, suite a
menlo park CA 95670
Manufacturer Contact
danielle bullock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12872824
Report Number3008847191-2021-00002
Device Sequence Number4662020
Product Code MCW
UDI-Device Identifier00845225002657
UDI-Public(01)00845225002657(17)240331(10)03232107
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberP22149K
Device Catalogue Number400-0200.293
Device Lot Number05042104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: 6F INTRODUCER SHEATH; LAKE REGION MEDICAL: 0.014 GUIDE WIRE; UNK MFG AND SIZE: GUIDE CATHETER
Patient SexUnknown